Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 97, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 15, 2001, 1:57 PM CDT for Robertson County, Tennessee. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 15, 2001, 1:57 PM CDT (18:57 UTC)
- Expired
- Jun 15, 2001, 2:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Robertson County, TN
The radar
The Nashville radar (KOHX), 42 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 2:15 PM CDT | Thunderstorm Wind 55 E | Coopertown, TN | Trees were blown down near Coopertown. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.0 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 608 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 151857 SVRBNA TNC147-151930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 157 PM CDT FRI JUN 15 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ROBERTSON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF SPRINGFIELD * UNTIL 230 PM CDT * AT 156 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SPRINGFIELD...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PLAINS...NORTH OF WHITE HOUSE AT 215 PM CDT SOUTH OF ORLINDA AT 220 PM CDT DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVER iIN A STURDY STRUCTURE UNTIL THE STORM PASSES. $$ 07
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 1:30 PM CDT, 27 minutes earlier.
Area forecast discussion, Jun 15, 1:30 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 130 PM CDT FRI JUN 15 2001 CURRENTLY, ACTIVE WEATHER CONTINUES TO FILL IN ALONG PRE-FRONTAL TROUGH, WITH COLD FRONT NOW PROGRESSING THROUGH THE MISSISSIPPI VALLEY. AIR MASS REMAINS MUGGY, WITH TEMPERATURES WARMING INTO THE 80S AND DEW POINT IN THE LOWER 70S. MODELS SHOW COLD FRONT PASSING THROUGH THE MID STATE LATE THIS AFTERNOON AND EARLY EVENING, WITH RATHER ABRUPT DRYING AS HIGH PRESSURE BEGINS TO BUILD IN BEHIND THE FRONT. SKIES SHOULD CLEAR OUT DURING THE EVENING, ALTHOUGH WINDS WILL STAY UP DUE TO STRONG SURFACE PRESSURE GRADIENT. MODEL SOUNDINGS SHOW VERY DRY ATMOSPHERE IN PLACE THROUGH SUNDAY, MAKING FOR A VERY PLEASANT AND LESS HUMID WEEKEND. EXPECT A WARMING TREND BY THE EARLY PART OF THE WEEK, ALTHOUGH MODEL GUIDANCE VALUES, ESPECIALLY NGM-BASED MOS, APPEAR TOO WARM (WHEN COMPARED TO THE MASSIE-ROSE LOW LEVEL THICKNESS SCHEME VALUES). BELIEVE MORE SEASONAL VALUES ARE MORE REALISTIC, GIVEN NORTHERLY FLOW BEHIND THE FRONT. EXPECT ONLY MINOR ADJUSTMENTS TO UPCOMING ZONE PACKAGE. WILL LEAVE THUNDERSTORMS IN THE EXTENDED FORECAST FOR WEDNESDAY AND THURSDAY, WITH EVEN MORE WIDESPREAD ACTIVITY FOR FRIDAY AS MRF BRINGS A COLD FRONT THROUGH THE MID STATE. BNA 62/87/63/90/64 30000 CSV 60/82/58/85/59 40000 .BNA...NONE.
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 2:12 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 33 min |
| Jun 15, 2:52 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 23 min |
| Jun 15, 4:08 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 37 min |
| Jun 15, 4:17 PM CDT | Severe Thunderstorm Warning | OHX | Putnam | 28 min |
| Jun 15, 4:24 PM CDT | Severe Thunderstorm Warning | OHX | White | 21 min |
| Jun 15, 4:48 PM CDT | Severe Thunderstorm Warning | OHX | Overton | 27 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.